Young Mum Warns Of Dangers Of Nitrous Oxide After Drug Left Her Paralysed
A 24-year-old woman has been left unable to walk after inhaling Nitrous Oxide (NOS).
Nitrous Oxide (NOS) is better known as laughing gas, 'whippits' or 'hippy crack' and is often sold in balloons or small, pressurised canisters.
Speaking to the Mirror, the young mum revealed that she may never walk again after inhaling the deadly gas and urged others to reconsider using the drug themselves.
"If anyone out there is considering taking NOS, please, think about your families.
"I know I've got to live with the consequences of not being able to walk, but it's not just me this has happened to, it's my family too.
"It'll ruin your life and your family's lives and it's a very selfish move."
According to Golding the NOS has attacked the nerves in her body, causing a vitamin B12 deficiency, and a block in her brain.
As well as relying on a wheelchair for mobility, Golding is also using specially designed walking aids to help her stand and taking a number of drugs to help combat her daily pain.
"I get pins and needles all the time, constantly," she explained. "I'm on four nerve drugs a day to try and stop the sensation.
"The drugs ease the pain but not completely; I will wake up in the morning and feel like my body is buzzing from the pins and needles.
More Like ThisMore Like This
"It's frustrating and painful. It's ruined my life."
Doctors have said the effects the drug have had on her nervous system has resulted in a condition known as Subacute Combined Degeneration of the Spinal Cord, or Lichtheim's Disease.
Golding admits to taking the drug at parties and, more recently, at Wireless Festival in July.
However she also states that had she known the consequences of taking NOS she would never have taken it.
The ubiquitous drug results in a brief ten-second high and is surprisingly easy to purchase.
NOS is available from several stores online and can often be found being sold outside of nightclubs.
It's something Golding takes issue with, suggesting the drug should be treated the same as Class A drugs like ecstasy and cocaine.
Since sharing her story with the world, Golding has received death threats and trolling online from people questioning whether she is fit to be a good mother.
She said "People have made me out to be a mad mother and I'm not.
"The dangers of this drug need to be highlighted. I want people to see what can actually happen to your body."
Words: Amy Roberts
Featured Image Credit: Caters News Agency
Chosen for YouChosen for You
Most Read StoriesMost Read